Alert archive / Puerto Rico / Small Craft Advisories in 2017

Small Craft Advisory 14, NWS JSJ

March 12, 2017

NWS JSJ issued this small craft advisory at Mar 12, 2017, 3:02 PM CDT. It took effect at Mar 13, 2017, 7:00 PM CDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Mar 12, 2017, 3:02 PM CDT (20:02 UTC)
In effect from
Mar 13, 2017, 7:00 PM CDT
Expired
Mar 14, 2017, 7:00 PM CDT
In force
24 hr
Issued by
NWS JSJ

The text

As transmitted.

256 
WHCA72 TJSJ 122002
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
402 PM AST SUN MAR 12 2017

...HAZARDOUS SEAS ARE EXPECTED OVER THE ATLANTIC WATERS... 

.A NORTHEAST SWELL WILL INVADE THE LOCAL WATERS INDUCING ROUGH 
AND HAZARDOUS SEAS ACROSS THE LOCAL ATLANTIC WATERS TUESDAY AND 
WEDNESDAY.

AMZ710-712-130415-
/O.NEW.TJSJ.SC.Y.0014.170314T0000Z-170315T0000Z/
ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N-
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
402 PM AST SUN MAR 12 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM MONDAY TO 8 PM AST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 8 PM MONDAY TO 8 PM AST
TUESDAY. 

* WINDS...EAST WINDS 15 TO 20 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...5 TO 7 FEET WITH OCCASIONALLY SEAS UP TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
9 follow-up statements
694 
WHCA72 TJSJ 130039
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
839 PM AST SUN MAR 12 2017

...HAZARDOUS SEAS ARE EXPECTED OVER THE ATLANTIC WATERS...

.INCREASING TRADE WINDS AND A NORTHERLY SWELL FORECAST TO 
INVADE THE LOCAL WATERS WILL CREATE ROUGH AND HAZARDOUS SEAS 
ACROSS THE LOCAL ATLANTIC WATERS LATE MONDAY THROUGH TUESDAY.

AMZ710-712-130845-
/O.CON.TJSJ.SC.Y.0014.170314T0000Z-170315T0000Z/
ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N-
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
839 PM AST SUN MAR 12 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM MONDAY TO
8 PM AST TUESDAY...

* WINDS...EAST WINDS 15 TO 20 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...5 TO 7 FEET WITH OCCASIONALLY SEAS UP TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
001 
WHCA72 TJSJ 130835
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
435 AM AST MON MAR 13 2017

...CHOPPY SEAS ARE EXPECTED OVER THE ATLANTIC WATERS TONIGHT INTO
TUESDAY...

.INCREASING TRADE WINDS AND A NORTHERLY SWELL FORECAST TO INVADE
THE LOCAL WATERS WILL CREATE HAZARDOUS SEAS ACROSS THE LOCAL 
ATLANTIC WATERS LATE MONDAY THROUGH TUESDAY.

AMZ710-712-131645-
/O.CON.TJSJ.SC.Y.0014.170314T0000Z-170315T0000Z/
ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N-
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
435 AM AST MON MAR 13 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 8 PM AST TUESDAY...

* WINDS...EAST WINDS 15 TO 20 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...5 TO 7 FEET WITH OCCASIONALLY SEAS UP TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
090 
WHCA72 TJSJ 131446
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1046 AM AST MON MAR 13 2017

...CHOPPY SEAS ARE EXPECTED OVER THE ATLANTIC WATERS TONIGHT INTO
TUESDAY...

.INCREASING TRADE WINDS AND A NORTHERLY SWELL FORECAST TO INVADE
THE LOCAL WATERS WILL CREATE HAZARDOUS SEAS ACROSS THE LOCAL
ATLANTIC WATERS TONIGHT AND INTO TUESDAY.

AMZ710-712-132300-
/O.CON.TJSJ.SC.Y.0014.170314T0000Z-170315T0000Z/
ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N-
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
1046 AM AST MON MAR 13 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 8 PM AST TUESDAY...

* WINDS...EAST WINDS 15 TO 20 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...5 TO 7 FEET WITH OCCASIONALLY SEAS UP TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
320 
WHCA72 TJSJ 131959
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
359 PM AST MON MAR 13 2017

...CHOPPY SEAS ARE EXPECTED OVER THE ATLANTIC WATERS AND ANEGADA
PASSAGE TONIGHT INTO TUESDAY...

.INCREASING TRADE WINDS AND A NORTHERLY SWELL FORECAST TO INVADE
THE LOCAL WATERS WILL CREATE HAZARDOUS SEAS ACROSS THE LOCAL
ATLANTIC WATERS TONIGHT AND INTO TUESDAY.

AMZ722-140400-
/O.EXB.TJSJ.SC.Y.0014.170314T0800Z-170315T0000Z/
ANEGADA PASSAGE SOUTHWARD TO 17N-
359 PM AST MON MAR 13 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 8 PM AST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 4 AM TO 8 PM AST TUESDAY. 

* WINDS...EAST WINDS 15 TO 20 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...5 TO 7 FEET WITH OCCASIONALLY SEAS UP TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ710-712-140400-
/O.CON.TJSJ.SC.Y.0014.170314T0000Z-170315T0000Z/
ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N-
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
359 PM AST MON MAR 13 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 8 PM AST TUESDAY...

* WINDS...EAST WINDS 15 TO 20 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...5 TO 7 FEET WITH OCCASIONALLY SEAS UP TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
136 
WHCA72 TJSJ 140037
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
837 PM AST MON MAR 13 2017

...CHOPPY SEAS ARE EXPECTED OVER THE ATLANTIC WATERS AND ANEGADA
PASSAGE OVERNIGHT THROUGH INTO TUESDAY...

.MODERATE TO LOCALLY FRESH TRADE WINDS AND A NORTHERLY SWELL WILL TO
INVADE THE LOCAL WATERS AND CREATE HAZARDOUS SEAS ACROSS THE ATLANTIC
WATERS AND LOCAL PASSAGES OVERNIGHT THROUGH TUESDAY.

AMZ710-712-140845-
/O.CON.TJSJ.SC.Y.0014.000000T0000Z-170315T0000Z/
ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N-
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
837 PM AST MON MAR 13 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST
TUESDAY...

* WINDS...EAST WINDS 15 TO 20 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...5 TO 7 FEET WITH OCCASIONALLY SEAS UP TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ722-140845-
/O.CON.TJSJ.SC.Y.0014.170314T0800Z-170315T0000Z/
ANEGADA PASSAGE SOUTHWARD TO 17N-
837 PM AST MON MAR 13 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 PM AST
TUESDAY...

* WINDS...EAST WINDS 15 TO 20 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...5 TO 7 FEET WITH OCCASIONALLY SEAS UP TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
232 
WHCA72 TJSJ 140233 AAA
MWWSJU

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE SAN JUAN PR
1033 PM AST MON MAR 13 2017

...CHOPPY SEAS ARE EXPECTED OVER THE ATLANTIC WATERS AND ANEGADA
PASSAGE OVERNIGHT AND INTO TUESDAY...

.MODERATE TO LOCALLY FRESH TRADE WINDS AND A NORTHERLY SWELL WILL
INVADE THE LOCAL WATERS AND CREATE HAZARDOUS SEAS ACROSS THE 
ATLANTIC WATERS AND LOCAL PASSAGES OVERNIGHT THROUGH TUESDAY.

AMZ712-141000-
/O.EXT.TJSJ.SC.Y.0014.000000T0000Z-170314T1000Z/
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
1033 PM AST MON MAR 13 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM AST TUESDAY...

* WINDS...EAST WINDS 15 TO 20 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...5 TO 7 FEET WITH OCCASIONALLY SEAS UP TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ722-141045-
/O.EXT.TJSJ.SC.Y.0014.170314T1000Z-170315T0000Z/
ANEGADA PASSAGE SOUTHWARD TO 17N-
1033 PM AST MON MAR 13 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM TO 8 PM AST
TUESDAY...

* WINDS...EAST WINDS 15 TO 20 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...5 TO 7 FEET WITH OCCASIONALLY SEAS UP TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ710-141045-
/O.CON.TJSJ.SC.Y.0014.000000T0000Z-170315T0000Z/
ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N-
1033 PM AST MON MAR 13 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST
TUESDAY...

* WINDS...EAST WINDS 15 TO 20 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...5 TO 7 FEET WITH OCCASIONALLY SEAS UP TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
100 
WHCA72 TJSJ 140957
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
557 AM AST TUE MAR 14 2017

...CHOPPY SEAS ARE EXPECTED OVER THE ATLANTIC WATERS AND ANEGADA
PASSAGE THROUGH THE EVENING...

.MODERATE TO LOCALLY FRESH TRADE WINDS AND A NORTHERLY SWELL WILL
AFFECT THE LOCAL WATERS TO CREATE HAZARDOUS SEAS ACROSS THE 
ATLANTIC WATERS AND LOCAL PASSAGES THROUGH THIS EVENING.

AMZ712-141100-
/O.EXP.TJSJ.SC.Y.0014.000000T0000Z-170314T1000Z/
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
557 AM AST TUE MAR 14 2017

...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 AM AST EARLY THIS
MORNING...

MARINERS SHOULD EXERCISE CAUTION DUE TO SEAS AT UP TO 6 FEET WITH
OCCASIONAL SEAS UP TO 8 FEET

$$

AMZ722-141800-
/O.CON.TJSJ.SC.Y.0014.170314T1000Z-170315T0000Z/
ANEGADA PASSAGE SOUTHWARD TO 17N-
557 AM AST TUE MAR 14 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST THIS
EVENING...

* WINDS...EAST WINDS 15 TO 20 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...5 TO 7 FEET WITH OCCASIONALLY SEAS UP TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ710-141800-
/O.CON.TJSJ.SC.Y.0014.000000T0000Z-170315T0000Z/
ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N-
557 AM AST TUE MAR 14 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST THIS
EVENING...

* WINDS...EAST WINDS 15 TO 20 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...5 TO 7 FEET WITH OCCASIONALLY SEAS UP TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
002 
WHCA72 TJSJ 141352
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
952 AM AST TUE MAR 14 2017

...CHOPPY SEAS ARE EXPECTED OVER THE ATLANTIC WATERS AND ANEGADA
PASSAGE THROUGH THIS EVENING...

.MODERATE TO LOCALLY FRESH TRADE WINDS AND A NORTHERLY SWELL WILL
AFFECT THE LOCAL WATERS TO CREATE HAZARDOUS SEAS ACROSS THE
ATLANTIC WATERS AND LOCAL PASSAGES THROUGH THIS EVENING.

AMZ722-141500-
/O.CAN.TJSJ.SC.Y.0014.000000T0000Z-170315T0000Z/
ANEGADA PASSAGE SOUTHWARD TO 17N-
952 AM AST TUE MAR 14 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

SEAS OF 7 FEET ARE NO LONGER EXPECTED. HOWEVER, SMALL CRAFTS
SHOULD EXERCISE CAUTION.

$$

AMZ710-142200-
/O.CON.TJSJ.SC.Y.0014.000000T0000Z-170315T0000Z/
ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N-
952 AM AST TUE MAR 14 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST THIS
EVENING...

* WINDS...EAST WINDS 10 TO 15 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...5 TO 7 FEET WITH OCCASIONALLY SEAS UP TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
620 
WHCA72 TJSJ 141933
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
333 PM AST TUE MAR 14 2017

...CHOPPY SEAS ARE EXPECTED OVER THE ATLANTIC WATERS AND ANEGADA
PASSAGE THROUGH THIS EVENING...

.MODERATE TO LOCALLY FRESH TRADE WINDS AND A NORTHERLY SWELL WILL
AFFECT THE LOCAL WATERS TO CREATE HAZARDOUS SEAS ACROSS THE
ATLANTIC WATERS AND LOCAL PASSAGES THROUGH THIS EVENING.

AMZ710-150000-
/O.CON.TJSJ.SC.Y.0014.000000T0000Z-170315T0000Z/
ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N-
333 PM AST TUE MAR 14 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST THIS
EVENING...

* WINDS...EAST WINDS 10 TO 15 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...5 TO 7 FEET WITH OCCASIONALLY SEAS UP TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Mar 12, 10:49 AM CDT, 4 hours 13 minutes earlier.

Area forecast discussion, Mar 12, 10:49 AM CDT, 4 hours 13 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
1149 AM AST Sun Mar 12 2017

.UPDATE...Mostly sunny skies prevailed during the morning hours.
Trade winds between 15 to 20 mph prevailed across the forecast
area, but sea breeze variations dominated land areas. Some light
showers developing off streamers were noted late in the morning
hours across the USVI, Culebra and Vieques. However, rainfall over
land areas was not significant. These streamers should continue
through the late afternoon hours. But fair weather is expected
across the USVI's.

High temperatures should be close to the mid 80s early this
afternoon. Latest 12/12z TJSJ sounding indicated near normal PWAT
at 1.42 inches. For this afternoon, diurnal heating and local
effects will lead to shower development across the interior and NW
quadrant of the island. Some of these showers could be heavy at
times. Additional showers streaming from El Yunque area could
briefly affect the San Juan metro area.

&&

.AVIATION...Mainly VFR with some VCSH at times across all
terminals. However, tempo MVFR conditions expected at TJMZ/TJBQ
from 12/18z-22z due to SHRA. Latest sounding indicated east winds
below FL050 at 10-20 kts...southerly thru FL150 at 8-12 kts and
westerlies abv increasing w/height with 60 kts at FL300.

&&

.MARINE...Coastal buoys across the surrounding waters of PR and
the USVI are indicating seas of 2.0-4.6 feet and east winds around
15 kts with higher gusts. Small crafts should continue to exercise
caution across the offshore waters and passages due to 6 ft seas.
A moderate risk of rip currents continue for much of the beaches
of all islands.

&&

.PREV DISCUSSION... /issued 458 AM AST Sun Mar 12 2017/

SYNOPSIS...Surface high pressure across the northeastern
Atlantic will continue to drift to the NE further into the NE
Atlantic for the next few days, meanwhile there will be a surface
low that will enter the western Atlantic over the next few days,
which will help relax the local pressure gradient a bit more.
Ridge aloft should keep a stable atmosphere locally, which will
cause the shower development to be induced due to the combination
of the local effects, diurnal heating and available moisture. A
patch of moisture is expected to affect the southern half of PR in
the morning and then central and western PR in the afternoon while
the rest of the local area should have near normal available
moisture.

SHORT TERM...Sunday through Tuesday...

In general, fair weather conditions prevailed across the islands
overnight. Satellite imagery showed a layer of clouds over the
islands and the Doppler Radar detected a few sprinkles across the
local waters, eastern Puerto Rico and St Croix overnight. The
Doppler Radar detected more frequent shower activity early this
morning, as a surge of moisture arrived from the east. Once again,
the local temperatures were between the mid and low 70s along the
coastal areas and around the low 60s in the mountainous areas.

A moist air mass is expected to move across the islands today. As a
result, shower activity should increase through the morning hours.
Showers are expected to affect the east half portion of the CWA,
which include eastern PR and the U.S. Virgin Islands, as well as the
surrounding waters. Then, the combination of the available moisture,
local effects and diurnal heating will enhance afternoon convection
along the Cordillera Central and west Puerto Rico, as well as
downwind from the U.S. Virgin Islands and into the eastern sections
of PR.

Under a ridge pattern aloft, the regional weather pattern will be
driven by low level moisture advection. As a result, trade wind
showers will continue at times across the windward areas Monday and
Tuesday. In addition, locally induced afternoon showers across west
Puerto Rico are also expected each day.

LONG TERM...Tuesday through Monday...

As the aforementioned SFC low enters the western Atlantic and
moves to the north northeast, the local pressure gradient will be
more relaxed and a frontal boundary will be to the north northwest
of the local islands. This pattern will develop early this week
but the local impact will be minimal until probably late Friday
or early Saturday and throught the weekend. As of now, we expect
mainly easterly winds with typical brief showers in the overnight
and morning hours with showers developing across western PR in the
afternoon, keeping the USVI with isolated to scattered brief
showers through the day. This pattern should also cause seasonable
temperatures to prevail.

Late into the forecast period, the long term guidance is now
suggesting that the frontal boundary that is expected to be
present to the north-northwest of the local islands will move in
and affect the local islands this weekend, bringing considerable
moisture and causing northerly winds by Sunday. No too much detail
to expand on at the moment as confidence is low due to how far
into the forecast period this is and the fact that the long term
guidance has been flop-flopping on this frontal boundary for the
past few days.

AVIATION...VFR conds through the morning hours. SHRA will move
en route btwn PR/USVI and the Leeward islands. Mountain obsc and
SHRA/+SHRA are expected across the interior and Western Sections
of PR btwn 12/16-23z. Therefore, BKN-OVC ceilings at FL020-FL090,
as well as MVFR or even brief IFR conds are possible at TJMZ/TJBQ.
Also, TJSJ/TIST/TISX can expect brief passing -SHRA/SHRA. Calm to
light and variable winds til 12/12z, becoming from the E t 10 to
17 kt with higher gusts and sea breeze variations.

MARINE...Small craft operators should exercise caution as seas
will be up to 6 feet today. The local winds are expected to be up
to 15 knots. Local guidance is suggesting a northerly swell to
invade the local waters late on Sunday into Monday, possibly
causing hazardous seas. Given how much the models have struggled
to accurately forecast northerly swells over the mast few weeks,
it is not out of the realm of possibilities to actually have seas
up to 7 feet across out local Atlantic waters early next week.
There is a moderate risk of rip currents across many of our local
beaches, please refer to our Surf Zone Forecast for more details
on the rip currents and breaking wave heights.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  85  74  86  75 /  40  10  20  30
STT  84  74  84  74 /  40  10  10  30

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...None.
VI...None.
AM...None.
&&

DS
Hazardous weather outlook, Mar 12, 5:57 AM CDT, 9 hours 5 minutes before
Perspectivas sobre condiciones peligrosas del tiempo
Servicio Nacional de Meteorologia San Juan PR
519 AM AST domingo 12 de marzo de 2017

AMZ710>745-PRZ001>013-130930-
San Juan y vecindad-noreste-sureste-este interior-
norte central-interior central- Ponce y vecindad-Noroeste-
oeste interior-Mayaguez y vecindad-suroeste-Culebra-Vieques-
Aguas costeras y lejos de la costa del Atlantico y aguas
costeras del Caribe-
519 AM AST domingo 12 de marzo de 2017

Esta perspectiva sobre las condiciones peligrosas del tiempo es para
Puerto Rico y las aguas costeras adyacentes del Atlantico.

.Dia uno...Hoy y esta noche

.Inundaciones...Lluvias fuertes podrian resultar en acumulacion de
agua en carreteras y areas de pobre drenaje, especialmente a traves
de sectores del interior y oeste de Puerto Rico.

.Viento...Efectos locales podrian resultar en vientos sostenidos
alrededor de 20 mph a traves de sectores costeros del norte de la
isla durante las horas de la tarde.

.Olas...Se espera oleaje picado de 5 a 6 pies a traves de las
aguas mar afuera y pasajes del Caribe.

.Corrientes submarinas...Existe un riesgo moderado de corrientes
submarinas para las playas del norte y sureste de Puerto Rico.

.Dias dos a siete...lunes a sabado

Condiciones maritimas peligrosas a traves de las aguas del Atlantico
y un riesgo alto de corrientes submarinas a traves de las playas
locales son posibles temprano esta semana.

Aunque en estos momentos el nivel de confidencia es bajo, guias de
modelos colocan un sistema frontal cerca de las islas para el
proximo fin de semana. Este sistema podria aumentar la humedad
disponible a traves de la region.

.Comunicado sobre informacion reportada por observadores...

No se anticipa activacion amplia de observadores, sin embargo, se
les exhorta a los observadores individuales a reportar corrientes
submarinas al Servicio Nacional de Meteorologia en San Juan.

AMZ715-725-VIZ001-002-130930-
San Tomas, San John e islas adyacentes-
Santa Cruz-Aguas cerca de la costa del Atlantico y aguas costeras
adyacentes del Caribe-
519 AM AST domingo 12 de marzo de 2017

Esta perspectiva sobre las condiciones del tiempo peligrosas es
para Puerto Rico y las aguas costeras adyacentes del Atlantico.

.Dia uno...Hoy y esta noche

.Olas...Se espera oleaje picado de 5 a 6 pies a traves de las
aguas mar afuera y pasajes del Caribe.

.Corrientes submarinas...Existe un riesgo moderado de corrientes
submarinas para las playas de Santa Cruz.

.Dias dos a siete...lunes a sabado

Condiciones maritimas peligrosas a traves de las aguas del Atlantico
y un riesgo moderado de corrientes submarinas son posibles temprano
esta semana.

Aunque en estos momentos el nivel de confidencia es bajo, guias de
modelos colocan un sistema frontal cerca de las islas para el
proximo fin de semana. Este sistema podria aumentar la humedad
disponible a traves de la region.

.Comunicado sobre informacion reportada por observadores...

No se anticipa activacion amplia de observadores, sin embargo, se
les exhorta a los observadores individuales a reportar corrientes
submarinas al Servicio Nacional de Meteorologia en San Juan.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 3:07 PM CDTRip Current StatementJSJ12 hr

Nearby

Small Craft Advisories in Puerto Rico, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.